Hard lumps in lip two weeks after Juvederm? (photos)

I got my upper lip injected about two weeks ago, and a week ago I started to notice two hard lumps on the underside of my lip on either side. I tried to massage one of the lumps and it was quite painful. It's improved, and it's not painful anymore but it is still there. Is this something I should be worrying about? Photo attached. Almost looks as if the site he injected is raised entirely...

Doctor Answers 4

Hard lumps in lip two weeks after Juvederm? (photos)

Sometimes it is just swelling that is occurring.  With time the bumps should soften.  However an enzyme called hyaluronidase can soften the bumps if they are bothersome to you.

Toronto Plastic Surgeon
4.9 out of 5 stars 415 reviews

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If bumps exist, you can reverse with hyaluronidase or remove with needle.  Please see an expert.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Hard lumps in lip two weeks after Juvederm

Thank you for sharing your question and photograph. If you like the results of your lip augmentation, outside of the lump, I would recommend allowing a few more weeks to pass to see if the lump continues to soften and shrink in size.  If your results are not currently acceptable, have your injector place a small amount of hyaluronidase to help speed dissolution of the Juvederm. Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Juvederm lip injection results

Bruising and swelling is common after lip injection with Juvederm. However, at two weeks post procedure, any bruising/swelling should have resolved. The lumps maybe the result of misplacement of the filler. Too much filler injected in one spot will result in a lump. If the filler is placed too superficially it may also result in a lump. This, however, is easily treated with massage and/or hyaluronidase injection. I recommend you followup with your injector.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.